Alert archive / Maine / Special Weather Statements in 2005
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Jun 25, 2005, 4:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 25, 2005, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Caribou, ME
The radar
The Caribou radar (KCBW), 164 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS81 KCAR 252023
SPSCAR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EDT SAT JUN 25 2005
MEZ003-004-010-252115-
SOMERSET AND PISCATAQUIS COUNTIES...
421 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 421 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
STRONG GUSTY WINDS 6 MILES WEST OF BILLY-JACK DEPOT. THE STORM WAS
MOVING EAST-SOUTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
BILLY-JACK DEPOT... BAKER LAKE... CAUCOMGOMOC LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4639 7015 4601 7029 4572 6957 4620 6950
$$
NOUHANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:04 AM EDT, 9 hours 17 minutes earlier.
Area forecast discussion, Jun 25, 7:04 AM EDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 704 AM EDT SAT JUN 25 2005 .SYNOPSIS...A COLD FRONT WILL CROSS THE REGION TODAY AND MOVE OFF THE COAST LATER TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM CANADA ON SUNDAY BRINGING DRIER AND COOLER AIR TO THE STATE. HIGH PRESSURE WILL MOVE QUICKLY TO THE EAST ON MONDAY WITH A RETURN FLOW OF WARMER AND MORE HUMID AIR INTO THE REGION. && .SHORT TERM (TODAY)... WILL GO AHEAD AND ADD MENTION OF GUSTY WINDS AND HEAVY RAIN WITH THUNDERSTORMS ACROSS THE BOARD TODAY PER LATEST GUIDANCE & WHAT SATL IMAGERY WAS SHOWING WITH PRE-FRONTAL BOUNDARY...POOLING OF RICH DWPTS THIS AFTERNOON (UPPER 60S TO LOWER 70S) & LLVL CONVERGENCE. SOME THUNDERSTORMS COULD BECOME STG W/THE POTENTIAL FOR ISOLATED SVR IF THAT CAP GETS BROKEN. && PREVIOUS DISCUSSION ISSUED AT 337 AM EDT SAT JUN 25 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY)... WILL USE A CONSENSUS OF THE NAM/GFS/GEM TODAY INTO TONIGHT W/COLD FRONT DROPPING THROUGH THE CWFA. HOT & HUMID TODAY W/A SHOT FOR RECORD TEMPS & SOME CONVECTION. MDL PROFILES SHOW DECENT INSTABILITY PARAMETERS W/CAPES HITTING BTW 1500-2000 J/KG...LIS DOWN TO -4...TTS HITTING 50+ & SI DROPPING TO -2 TO -3. SWEATS HITTING 285. MOISTURE AVAILABILITY ABOVE 800 MBS. INCREASING DWPTS TODAY AS WELL. INHIBITOR TO ORGANIZED CONVECTION IS THAT THERE IS A PRETTY STRONG CAP FROM 700-500 MBS. CAP LOOKS LIKE IT WILL HOLD INTO THE AFTERNOON. DECIDED ON GOING AHEAD W/SCTD CONVECTION THIS AFTERNOON INTO THE EVENING W/HIGHEST THREAT BEING FROM MLT-GNR-BGR WHERE DECENT LLVL CONVERGENCE WILL BE LOCATED & GOOD SFC HEATING & CONVECTIVE TEMP TO BE REACHED. BEST FORCING IS BLO 700 MBS AS THE FRONT SLIDES SEWD. WEAK VORTICITY ADVECTION IS THERE. PRE-FRONTAL BOUNDARY OUT AHEAD OF THE FRONT COULD BE IN AID IN HELPING ANY CONVECTION OF FIRE. SHEAR PROFILES SUPPORT GUSTY WINDS IN ANY TSRA. SPC KEEPS REGION IN A GENERAL OUTLOOK FOR DAY ONE. WILL MENTION TSRAS IN DAY ONE OF THE HWO. COLD FRONT TO EXIT THE COAST TONIGHT W/DRIER & COOLER AIR INVADING THE CWFA FROM N TO S. USED THE GEM/GFS PLACEMENT OF THE FRONT ON SUNDAY W/BOUNDARY OUT OVER THE COASTAL WATERS. LOOKS LIKE A REFRESHING DAY ON SUNDAY W/A COMFORTABLE AIRMASS. VORTICITY MAX MOVING THROUGH NRN NH & SRN ME SUNDAY AFTERNOON COULD TRIGGER SOME SHRA/TSRA. TRIED TO SHOW THIS IN THE QPF/POPS FIELDS OF THE GRIDS. MAIN ADJUSTMENTS WERE TO THE TEMPERATURES/POPS TODAY ESP FOR CENTRAL & DOWNEAST AREAS. ADJUSTED THE DWPTS FAVORING THE MAV INTO SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH TUESDAY)... COLD FRONT FORECASTED TO MOVE WELL SOUTH OF THE AREA SUNDAY NIGHT AS HIGH PRESSURE MOVES JUST NORTH OF THE STATE. AS HIGH MOVE NORTHEAST OF THE REGION MONDAY...FRONT WILL COME BACK THROUGH THE STATE AS A WARM FRONT. AT THIS TIME IT APPEARS THE STRONG UPPER RIDGE CENTERED OVER NEW ENGLAND SHOULD CAP ANY THUNDERSTORM DEVELOPMENT WITH WARM AIR ALOFT. SOUTHWESTERLY WINDS AND UPPER RIDGE WILL CREATE WARM HUMID TUESDAY UNDER PARTLY CLOUDY SKIES. && .AVIATION... VFR OVER THE NEXT 24 HRS. WENT W/VCTS THIS AFTERNOON AS COLD FRONT DROPS THROUGH THE CWFA. BEST CHC FOR ANY CONVECTION WILL BE OVER BGR. && .MARINE... SHORT TERM: MOVED BACK THE SCA FOR SEAS TIL THIS AFTERNOON. WNA RUNNING TOO HIGH AGAIN PER LATEST MARINE OBS. DECIDED TO BRING SEAS TO 5 FT LATER THIS AFTERNOON & KEPT THEM THERE TIL EARLY SUN MORNING AS THE COLD FRONT SLIDES THROUGH THE WATERS & WINDS GO OFFSHORE HELPING TO KNOCK SEAS BLO CRITERIA. WENT W/WINDS GOING 15-20 KTS THIS AFTERNOON & THEM HAVE THEM FALLING BACK TO AROUND 10 KTS BY SUN MORNING. LONG TERM: EXPECT SOUTHERLY WIND WITH WINDS AND SEAS BELOW SCA CRITERIA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 FROM THIS AFTERNOON TO 6 AM SUNDAY. && UPATE...HEWITT SHORT TERM/MARINE...HEWITT LONG TERM/MARINE...FOSTER AVIATION...HEWITT/FOSTER
Hazardous weather outlook, Jun 25, 5:37 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 537 AM EDT SAT JUN 25 2005 MEZ001>006-010-011-015>017-029>032-260936- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 538 AM EDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY RAIN. IN ADDITION TO THE THUNDERSTORMS...TEMPERATURES WILL REACH RECORD LEVELS ESPECIALLY ACROSS CENTRAL AND DOWNEAST AREAS. .DAYS TWO THROUGH SEVEN... ANOTHER ROUND OF HOT AND HUMID IS EXPECTED MONDAY INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING. HEWITT
In the hours before
Special weather statement, Jun 25, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 352 PM EDT SAT JUN 25 2005 MEZ001>006-010-011-015>017-029>032-260200- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 352 PM EDT SAT JUN 25 2005 ...SCATTERED STRONG THUNDERSTORMS CAN BE EXPECTED LATE THIS AFTERNOON AND EVENING... STRONG THUNDERSTORMS DEVELOPING IN EASTERN QUEBEC AHEAD OF A COLD FRONT WILL MOVE EAST INTO NORTHERN AND EVENTUALLY DOWNEAST PORTIONS OF MAINE OVER THE NEXT FEW HOURS. THE GREATEST HAZARD THESE STORMS WILL PRESENT WILL BE DAMAGING WINDS...ESPECIALLY GIVEN SUSTAINED WIND SPEEDS OF GREATER THAN 50 MPH OVER 10 THOUSAND FEET ABOVE GROUND LEVEL. SOME STORMS MAY ALSO PRODUCE SMALL HAIL. IF YOU SEE THREATENING SKIES OR HEAR THUNDER...TAKE COVER IN THE NEAREST AVAILABLE SHELTER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS. VJN
Special weather statement, Jun 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EDT SAT JUN 25 2005
MEZ003-004-010-252115-
SOMERSET AND PISCATAQUIS COUNTIES...
421 PM EDT SAT JUN 25 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...SOMERSET AND PISCATAQUIS
COUNTIES...
AT 421 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
STRONG GUSTY WINDS 6 MILES WEST OF BILLY-JACK DEPOT. THE STORM WAS
MOVING EAST-SOUTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
BILLY-JACK DEPOT... BAKER LAKE... CAUCOMGOMOC LAKE...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4639 7015 4601 7029 4572 6957 4620 6950
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:00 PM EDT | Special Weather Statement | CAR | 45 min | |
| Jun 25, 5:12 PM EDT | Special Weather Statement | CAR | Piscataquis | 63 min |
| Jun 25, 5:38 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 62 min |
| Jun 25, 6:25 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 35 min |
| Jun 25, 6:57 PM EDT | Special Weather Statement | CAR | Penobscot | 63 min |
| Jun 25, 7:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Washington | 66 min |
| Jun 25, 7:34 PM EDT | Tornado Warning | CAR | Penobscot, Washington | 27 min |
Nearby
Special Weather Statements in Maine, 2005Every special weather statement in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.